Cisplatin Induced Acute Myocardial Infarction and Dyslipidemia OD05-OD07
Dr. Shimpa Rakesh Sharma,
5th Floor, Sai Villa, Karande Mala, Tarabai Park, Kolhapur-416005, Maharashtra, India.
Myocardial infarction commonly occurs due to rupture of atherosclerotic plaque in the coronary arteries and is manifested on coronary angiography. Myocardial infarction with angiographically normal coronary arteries can occur due to hypercoagulable state, coronary spasm, embolism, arteritis, congenital condition and drugs. Illicit drugs such as cocaine, amphetamines and marijuana are known to cause myocardial infarction. Of the many medications that are associated with cardiovascular toxicity, chemotherapeutic agents form a large group with both acute and delayed cardiotoxicity. We present a case of acute myocardial infarction in a patient with no organic coronary artery disease on the Bleomycin, Etoposide and Cisplatin (BEP) regimen for treatment of testicular seminoma. Patient developed symptoms of Acute Coronary Syndrome (ACS) after his third cycle of the regimen. This case highlights the need for prior careful cardiovascular evaluation, close monitoring and use of strategies to prevent cardiovascular morbidity in patients on cisplatin therapy.